MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER
Model Number GZ-120P
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the gz transmitter would not pick up all six ecg leads despite trying different leads.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the gz transmitter transmitter would not pick up all six ecg leads despite trying different leads.The central nurses station (cns) parameters were seeing one lead; however, no error messages were displayed.No patient harm or injuries were reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2 - a6 b6 - b7 d10 attempt # 1: 04/19/2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 2: 04/29/2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 3: 05/03/2024 emailed the bme for all information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: central nurse's station (cns): model #: ni serial #: ni device manufacturer data: ni unique identifier (udi) #:ni returned to nihon kohden:na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the gz transmitter transmitter would not pick up all six ecg leads despite trying different leads.The leads would show up on the transmitter but would not transfer to the central nurses station (cns).The central nurses station (cns) parameters were seeing one lead; however, no error messages were displayed.No patient harm or injuries were reported.Investigation summary: the reported issue was duplicated and confirmed.A definitive root cause could not be determined.During the evaluation by the repair center, there were no signs of damage to the unit.The unit was in good working condition; however, all leads were not seen and transferred to the cns.The technician stated that one of the boards within the device is faulty or beginning to fail, causing the reported issue.We have also identified several potential causes of ecg lead-related issues, which are not limited to the following: not seeing data from a lead or receiving a check electrodes error message are due to incorrect settings, poor lead connections, lead wires coming off, lead misplacement, lead damage, or user error.Improper connection of leads and/or damaged or contaminated leads may contribute to ecg issues.Damage to the conductive wires would prevent data from reaching the transmitter and transferring over to the bsm or cns.Buildup of residues on contact points could interfere with the stable flow of data or create a weak signal that may appear as a flat line or as broken waveforms on the transmitter, bsm, or cns.Lead issues resulting in the above-mentioned failure modes would be immediately recognizable by the user and addressed promptly.Many lead-related errors may be caused by poor lead placement.A serial number review of the reported device (model: gz-120pa, serial number (b)(6)) does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Nk will continue to monitor and trend similar complaints.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: central nurse's station (cns): model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #:ni.Returned to nihon kohden:na.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer.H6 event problem and evaluation codes.H11 additional manufacturer narrative.**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from gz-120pa to gz-120p.D2b device product code: corrected the product code from drt to mhx.D4 additional device information / model #: corrected the model # from gz-120pa to gz-120p.D4 additional device information / catalog #: corrected the catalog # from gz-120pa to gz-120p.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, applicable to the unique device identifier (udi) information of the fda form 3500a.

Brand Name
GZ-120P
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19259306
Report Number8030229-2024-04268
Device Sequence Number20456282
Product Code MHX
UDI-Device Identifier04931921117392
UDI-Public(01)04931921117392(21)754
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120P
Device Catalogue NumberGZ-120P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS.; CNS.
Patient SexUnknown